Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

July 19th 2019
Hi!
I have been taking 10mg Lexapro for almost 2 years for ComplexPTSD and anxiety. 4 weeks ago I stopped taking it basically cold turkey. This is because I had been forgetful with taking it and I was taking it every other day, then down to sort of twice a week for a while. My doctor advised just to stop taking it and see how it went as I had been taking it so sparingly anyway. I was fine until 10 days ago when I started to get very, very anxious and having far more flashbacks than usual. I was told this is probably the withdrawal. 3 days ago I started to feel slightly better, but not normal. Then yesterday I caved in and took my first 10mg dose in 4 weeks. This was because I was told I could restart the drug and taper off much more slowly. But oddly today I feel almost normal, very little anxiety. Is this because I’m getting past the withdrawal stage or could it be because I took that dose yesterday. My question is: Can taking 1 dose of Lexapro yesterday have got rid of the withdrawal symptoms that fast? Or am I naturally feeling better so carry on without the Lexapro?
Karina Savoie Pharmacist

Hello,

Thank you for your question. Yes, taking the dose can get rid of the withdrawal symptoms. Try to taper it by taking every other day or snap it in half to make 5 mg. That should help with the withdrawal symptoms.

Good luck! 

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Karina Savoie suggests meeting with your pharmacist.